MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100204
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).[conclusion]: the healthcare professional reported that during the procedure, the introducer sheath on the 2mm x 4cm deltaxsft 10 coil (dlx100204 / l12462) became split.It was reported that the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 4cm deltaxsft 10 coil was received contained in a pouch.Visual inspection was performed.The device positioning unit was observed kinked in several areas.The marker band was found at 39 cm from the distal end, this is within specification.The introducer was found partially zipped and in good condition.Microscopic inspection was performed.The embolic coil was observed in stretched condition under the microscope.No other damages were observed.A review of manufacturing documentation associated with this lot (l12462) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Functional evaluation was precluded due to the kinked areas observed on the dpu.The reported issue that the coil introducer sheath was split could not be confirmed through functional testing.The kinked dpu suggest that force may have been applied during the procedural handling of the device.The exact cause cannot be conclusively determined.The complaint did not originally report the coil being stretched during the procedure.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.With the limited information related to the procedure and the use of the device, the exact cause of the stretched condition of the coil cannot be conclusively determined.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 4cm deltaxsft 10 coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the stretched condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the introducer sheath zipper on the 2mm x 4cm deltaxsft 10 coil (dlx100204 / l12462) was split.It was reported that the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The 2mm x 4cm deltaxsft 10 coil was returned for evaluation which revealed that the embolic coil was stretched.Based on the product analysis on 12/6/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAXSFT10 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9439297
Report Number3008114965-2019-01277
Device Sequence Number2696859
Product Code KRD
UDI-Device Identifier10886704077329
UDI-Public10886704077329
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberDLX100204
Device Lot NumberL12462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2019
Initial Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1